Alert archive / Oklahoma / Flash Flood Warnings in 2016
Flash Flood Warning 89, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Jul 9, 2016, 2:51 PM CDT for Love County, Oklahoma. It was in force for 114 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2016, 2:51 PM CDT (19:51 UTC)
- Expired
- Jul 9, 2016, 4:45 PM CDT
- In force
- 114 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Flood severity
- None
County Love County, OK
The radar
The Dallas/Ft Worth radar (KFWS), 145 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 7.9 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 177 J/kg
- Mixed-layer CIN
- -296 J/kg
- Mixed-layer LCL
- 1370 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
601
WGUS54 KOUN 091951
FFWOUN
OKC085-092145-
/O.NEW.KOUN.FF.W.0089.160709T1951Z-160709T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
251 PM CDT SAT JUL 9 2016
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN LOVE COUNTY IN SOUTHERN OKLAHOMA...
* UNTIL 445 PM CDT
* AT 249 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN WERE LOCATED FROM LEON TO THACKERVILLE AND MARIETTA.
TWO TO THREE INCHES OF RAIN HAVE FALLEN AND ANOTHER INCH IS POSSIBLE.
FLASH FLOODING IS OCCURRING OR IS IMMINENT.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
MARIETTA...THACKERVILLE AND BURNEYVILLE.
LAT...LON 3378 9719 3385 9717 3392 9721 3386 9726
3389 9731 3385 9733 3388 9733 3386 9734
3400 9733 3401 9694 3395 9694 3395 9700
3387 9700 3385 9709 3382 9705 3377 9709
$$
SIXWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Jul 9, 2:33 PM CDT, 18 minutes earlier.
Area forecast discussion, Jul 9, 2:33 PM CDT, 18 minutes before
Area Forecast Discussion National Weather Service Norman OK 233 PM CDT SAT JUL 9 2016 .DISCUSSION... Determining rain chances over the next several days is the challenge of the day. Summer heat will continue. Before midnight tonight, believe a few thunderstorms will remain across the area, though storm coverage should be rather low due to weak subsidence behind a mid/upper trough that is over southeastern Oklahoma. Generally only went 10-20% rain chances this evening with higher chances 40-90% this afternoon near the Red River east of Wichita Falls. Current complex of storms along the Red River near and east of I-35 as of 230 PM will continue to push south into north Texas. Believe a few additional storms may form on lingering outflow boundaries mainly southeast of I-44 where deepest moisture exists with precipitable water values 1.7-2". Any storm should be slow moving which can dump a few inches of rainfall in small areas. Severe potential is low, though cannot rule out damaging winds up to 60 mph if storms occur as daytime heating supports DCAPE values of 1000-1800 J/kg. After midnight tonight, a few storms may linger closer to the departing mid/upper trough and where moisture convergence may be stronger in southeastern Oklahoma. A complex or two of storms may occur across the High Plains and get into far western Oklahoma and far western north Texas, though it appears the greater chances for this to occur will be over the Panhandles. Sunday looks to be another hot and humid day with even lower rain chances than today as the cap strengthens. Head indices may approach 105 degrees in some areas. Did not issue a Heat Advisory as not sure how high surface dewpoints will be. Cannot completely rule out a stray afternoon and evening storm, but chances appear to be too low to mention, generally below 15%. Sunday night into Monday, there is a slight signal that storms over the High Plains may make into the area, but confidence is very low. Hot and humid conditions will continue. Surface winds will increase on Monday. Monday night through Friday, no signficant changes in the weather pattern are expected with continued hot weather along with low chances for showers and storms. A weak front may approach Kansas or northern Oklahoma during this time frame which could serve as a focus for higher rain chances. Chances of widespread rainfall remain low during this time frame. MBS && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 73 93 75 95 / 20 10 10 10 Hobart OK 75 98 77 99 / 20 10 10 10 Wichita Falls TX 76 98 77 99 / 20 10 10 10 Gage OK 72 98 76 98 / 10 10 10 10 Ponca City OK 74 95 76 95 / 10 10 10 10 Durant OK 75 92 75 95 / 20 20 10 0 && .OUN Watches/Warnings/Advisories... OK...None. TX...None. && 06/17
Hazardous weather outlook, Jul 9, 12:03 PM CDT, 2 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1203 PM CDT SAT JUL 9 2016 OKZ004>048-050>052-TXZ083>090-101000- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1203 PM CDT SAT JUL 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... .THUNDERSTORMS... THERE IS A MARGINAL RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS PART OF OKLAHOMA AND WESTERN NORTH TEXAS. THE BEST OPPORTUNITY FOR STRONG TO SEVERE STORMS WILL BE ALONG A SOUTH OF A WOODWARD TO OKLAHOMA CITY AND MCALESTER LINE. ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL REMAIN POSSIBLE THIS AFTERNOON AND EVENING...ESPECIALLY ACROSS THE SOUTHERN HALF OF OKLAHOMA AND WESTERN NORTH TEXAS. THUNDERSTORM CHANCES WILL GRADUALLY DECREASE DURING THE EVENING...AS A MID LEVEL TROUGH MOVES SOUTH AND EAST OF OKLAHOMA. THE STRONGER STORMS THIS AFTERNOON WILL BE CAPABLE OF VERY HEAVY RAINFALL AND STRONG WIND GUSTS BETWEEN 60 AND 70 MPH. QUARTER TO HALF DOLLAR SIZE HAIL WILL ALSO BE POSSIBLE. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD PREPARE FOR SEVERE WEATHER OPERATIONS THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... .THUNDERSTORMS... THUNDERSTORMS WILL BE POSSIBLE EVERY DAY FROM SUNDAY THROUGH FRIDAY. HOWEVER...NO ORGANIZED SEVERE WEATHER IS EXPECTED AT THIS TIME. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
In the hours before
Special weather statement, Jul 9, 1:12 PM CDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
112 PM CDT SAT JUL 9 2016
OKZ046-047-051-091845-
CARTER OK-MARSHALL OK-JOHNSTON OK-
112 PM CDT SAT JUL 9 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CARTER...
NORTHWESTERN MARSHALL AND WEST CENTRAL JOHNSTON COUNTIES UNTIL 145 PM
CDT...
AT 111 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR GENE AUTRY...
MOVING SOUTHEAST AT 15 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 40 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
LAT...LON 3428 9720 3436 9704 3435 9703 3434 9704
3433 9703 3433 9697 3425 9680 3408 9701
TIME...MOT...LOC 1811Z 315DEG 13KT 3430 9707
SIXLocal storm report, Jul 9, 1:32 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
132 PM CDT SAT JUL 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0129 PM FLASH FLOOD FILLMORE 34.27N 96.50W
07/09/2016 JOHNSTON OK TRAINED SPOTTER
SEVERAL DITCHES OVERFLOWING DUE TO EXCESSIVE RAINFALL.
2.95 INCHES OF RAINFALL MEASURED IN TOWN SINCE 10 AM.
&&
MBSSpecial weather statement, Jul 9, 1:33 PM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
133 PM CDT SAT JUL 9 2016
OKZ051-052-091900-
BRYAN OK-MARSHALL OK-
133 PM CDT SAT JUL 9 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BRYAN AND
SOUTHEASTERN MARSHALL COUNTIES UNTIL 200 PM CDT...
AT 130 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER SOUTHERN LAKE
TEXOMA AND EXTENDED EAST TO AROUND COLBERT. THE STORM WAS MOVING SOUTH
AT 25 TO 35 MPH. STRONG WINDS TO 55 MPH AND NICKEL SIZED HAIL ARE LIKELY
ALONG WITH VERY HEAVY RAINFALL.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS OVER 50 MPH...
LAT...LON 3378 9643 3377 9650 3382 9653 3382 9658
3385 9663 3389 9659 3390 9663 3392 9666
3391 9668 3384 9670 3383 9676 3386 9678
3387 9681 3395 9683 3396 9642 3372 9631
3370 9632 3369 9636
TIME...MOT...LOC 1830Z 343DEG 32KT 3386 9669
SIXSpecial weather statement, Jul 9, 1:48 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
148 PM CDT SAT JUL 9 2016
OKZ050-051-091915-
LOVE OK-MARSHALL OK-
148 PM CDT SAT JUL 9 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LOVE AND
SOUTHWESTERN MARSHALL COUNTIES UNTIL 215 PM CDT...
AT 146 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES EAST OF
BURNEYVILLE...MOVING SOUTH AT 25 MPH. ANOTHER STRONG THUNDERSTORM WAS
LOCATED 2 MILES EAST OF MARIETTA.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 40 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
LAT...LON 3376 9719 3385 9717 3392 9721 3386 9726
3386 9733 3388 9733 3382 9737 3383 9737
3399 9734 3398 9684 3387 9681 3385 9686
3396 9692 3395 9699 3387 9700 3385 9709
3382 9705 3380 9709 3372 9711
TIME...MOT...LOC 1846Z 350DEG 23KT 3389 9722
SIXSpecial weather statement, Jul 9, 2:10 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
210 PM CDT SAT JUL 9 2016
OKZ046-050-091945-
CARTER OK-LOVE OK-
210 PM CDT SAT JUL 9 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL CARTER AND CENTRAL
LOVE COUNTIES UNTIL 245 PM CDT...
AT 207 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTH OF
BURNEYVILLE...MOVING SOUTHEAST AT 20 MPH. ANOTHER STRONG THUNDERSTORM
WAS LOCATED BETWEEN BURNEYVILLE AND MARIETTA.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
FLOODING IN AREAS OF POOR DRAINAGE...
LAT...LON 3376 9719 3385 9717 3392 9721 3386 9726
3389 9731 3386 9733 3388 9733 3388 9734
3385 9735 3386 9735 3414 9743 3417 9717
3388 9698 3384 9704 3385 9709 3382 9705
3380 9709 3375 9709 3372 9715
TIME...MOT...LOC 1907Z 335DEG 16KT 3400 9730
SIXLocal storm report, Jul 9, 2:45 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
245 PM CDT SAT JUL 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 AM TSTM WND DMG 3 S CENTRAHOMA 34.57N 96.34W
07/09/2016 COAL OK EMERGENCY MNGR
SEVERAL TREES AND LIMBS DOWNED BY DAMAGING WINDS. POWER
POLE WAS SNAPPED. DAMAGE REPORTED NEAR N3750 ROAD.
&&
MBSThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 7:07 PM CDT | Special Weather Statement | OUN | Jackson | 23 min |
| Jul 8, 7:14 PM CDT | Special Weather Statement | OUN | Pottawatomie, Seminole | 31 min |
| Jul 8, 7:16 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Tillman | 44 min |
| Jul 8, 7:19 PM CDT | Severe Thunderstorm Warning | OUN | Pottawatomie, Seminole | 26 min |
| Jul 8, 7:35 PM CDT | Special Weather Statement | OUN | Grady | 25 min |
| Jul 8, 7:43 PM CDT | Severe Thunderstorm Warning | OUN | Hughes, Pontotoc, Pottawatomie, Seminole | 32 min |
| Jul 8, 7:58 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton, Tillman | 47 min |
| Jul 8, 8:00 PM CDT | Special Weather Statement | OUN | Cleveland | 30 min |
| Jul 8, 8:01 PM CDT | Special Weather Statement | OUN | Grady | 29 min |
| Jul 8, 8:16 PM CDT | Special Weather Statement | OUN | Pontotoc | 29 min |
| Jul 8, 8:32 PM CDT | Areal Flood Advisory | OUN | Comanche, Cotton, Kiowa, Tillman | 118 min |
| Jul 8, 8:37 PM CDT | Special Weather Statement | OUN | Hughes | 23 min |
| Jul 9, 9:41 AM CDT | Special Weather Statement | OUN | Coal | 34 min |
| Jul 9, 10:21 AM CDT | Areal Flood Advisory | OUN | Atoka, Bryan, Coal, Johnston, Marshall | 114 min |
| Jul 9, 10:25 AM CDT | Special Weather Statement | OUN | Coal | 35 min |
| Jul 9, 11:00 AM CDT | Special Weather Statement | OUN | Coal | 30 min |
| Jul 9, 11:05 AM CDT | Flash Flood Warning | OUN | Coal | 115 min |
| Jul 9, 12:40 PM CDT | Flash Flood Warning | OUN | Atoka, Bryan, Coal, Johnston, Marshall | 3 hr |
| Jul 9, 1:03 PM CDT | Special Weather Statement | OUN | Bryan | 27 min |
| Jul 9, 1:12 PM CDT | Special Weather Statement | OUN | Carter | 33 min |
| Jul 9, 1:48 PM CDT | Special Weather Statement | OUN | Love | 27 min |
| Jul 9, 2:10 PM CDT | Special Weather Statement | OUN | Love | 35 min |
| Jul 9, 2:23 PM CDT | Areal Flood Advisory | OUN | Love | 112 min |
| Jul 9, 2:58 PM CDT | Special Weather Statement | OUN | Love | 17 min |
| Jul 9, 3:11 PM CDT | Special Weather Statement | OUN | Jefferson | 34 min |
| Jul 9, 5:46 PM CDT | Special Weather Statement | OUN | Alfalfa | 29 min |
| Jul 9, 6:00 PM CDT | Special Weather Statement | OUN | Caddo | 30 min |
| Jul 9, 6:03 PM CDT | Special Weather Statement | OUN | Blaine | 27 min |
| Jul 9, 6:12 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa | 48 min |
| Jul 9, 6:49 PM CDT | Areal Flood Advisory | OUN | Alfalfa | 3 hr |
| Jul 9, 6:51 PM CDT | Special Weather Statement | OUN | Blaine | 24 min |
| Jul 9, 6:55 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Woods | 50 min |
Nearby
Flash Flood Warnings in Oklahoma, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.